MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012280-15
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a main trunk.A 5x15mm trek balloon was not prepped (air aspiration) outside the anatomy prior to use.The device was advanced to the lesion and inflated once at 11 atmospheres for 10 seconds without issue.It took 2-3 seconds for the trek to deflate completely but it did not refold tightly back properly.During removal of the trek it kept getting stuck at the guiding catheter entrance.Therefore, the balloon and guide catheter were removed altogether as a single unit.There was no need for an additional balloon as the trek had completed what they needed for the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device and identified a leak coming from a tear on the outer member.The reported failure to fold (winged balloon) and difficulty removing the device were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported failure to fold (winged balloon); however, the reported difficulty removing the device from the guiding catheter appears to be related to operational context.Factors that may contribute to a non-uniform balloon refold (winged balloon) include, but not limited to, large balloon profile and deflation technique.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use, states: with 4.5 mm and 5.0 mm balloon dilatation catheters, some increased resistance may be noted upon insertion or withdrawal into or out of the guiding catheter.Choosing a larger guiding catheter size may minimize this.In this case, it is possible that the combination of the larger profile of the 5.00 mm balloon and the reported winged balloon contributed to the resistance met with the guiding catheter, resulting in the difficulty removing the bdc.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Na.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11267653
Report Number2024168-2021-00798
Device Sequence Number753764
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public08717648138782
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number00106G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1